Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Nodal sets for sums of eigenfunctions on Riemannian manifolds

Author: Harold Donnelly
Journal: Proc. Amer. Math. Soc. 121 (1994), 967-973
MSC: Primary 58G25
MathSciNet review: 1205487
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Quantitative versions of unique continuation are proved for finite sums of eigenfunctions of the Laplacian on compact Riemannian manifolds. The results include a lower bound for the order of vanishing, a growth estimate for the supremum on compact balls, and a gradient bound. For real analytic metrics, an upper bound for the Hausdorff measure of the zero set is derived.

References [Enhancements On Off] (What's this?)

  • [1] N. Aronszajn, A unique continuation theorem for solutions of elliptic partial differential equations or inequalities of second order, J. Math. Pures Appl. (9) 36 (1957), 235–249. MR 0092067
  • [2] H. O. Cordes, Über die eindeutige Bestimmtheit der Lösungen elliptischer Differentialgleichungen durch Anfangsvorgaben, Nachr. Akad. Wiss. Göttingen. Math.-Phys. Kl. IIa. 1956 (1956), 239–258 (German). MR 0086237
  • [3] Harold Donnelly and Charles Fefferman, Nodal sets of eigenfunctions on Riemannian manifolds, Invent. Math. 93 (1988), no. 1, 161–183. MR 943927,
  • [4] Lars Hörmander, Linear partial differential operators, Die Grundlehren der mathematischen Wissenschaften, Bd. 116, Academic Press, Inc., Publishers, New York; Springer-Verlag, Berlin-Göttingen-Heidelberg, 1963. MR 0161012

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58G25

Retrieve articles in all journals with MSC: 58G25

Additional Information

Article copyright: © Copyright 1994 American Mathematical Society

American Mathematical Society